MAUDE Adverse Event Report: ORGENICS LTD ALERE DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ORGENICS LTD ALERE DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Misdiagnosis (2159)
Date of Event 03/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
Customer reported a potential (b)(6) for a labor and delivery patient.Confirmatory testing was performed and the (b)(6).Due to (b)(6) the patient underwent a c-section.There were no reported complications due to the c-section.The patient was advised not to breast feed the newborn.
 
Additional Manufacturer Narrative
This complaint involves a reported (b)(6) result on the ab line.The patient was confirmed (b)(6) via quest dx, chantilly and hiv ag/ab 4 gen.An investigation has been conducted by orgenics with the following activities and results: · the assay performance was assessed by testing kit lot # 160223 from qc retention.The kit performed accordingly with qc specification.· history record of release testing (qc) data and batch records for lot # 160223 were reviewed.All quality control release testing was valid and performed within specifications with no observed anomalies noted.· returned patient sample was tested with retention product for the given lot.The positive ab line was able to be replicated on a retention sample of the same product lot.Based on the results of the investigation, orgenics was not able to confirm the reported complaint or determine a definitive root cause.However, a potential cause in this case may be the presence of a substance within the sample that could have influenced the test results, such as; toxoplasma igg, human anti-mouse antibodies, rheumatoid factor, elevated triglycerides, or (b)(6).As stated in the warnings section of the product insert for the alere determine hiv-1/2 ag/ab combo: "specimens from individuals with toxoplasma igg, human anti-mouse antibodies, rheumatoid factor, elevated triglycerides (above 600 mg/dl), herpes simplex virus infection, hospitalized and cancer patients may give false positive test results." corrective action / preventive action (capa) investigation (internal reference capa (b)(4)) has been completed for further investigation of reoccurring false positive results when testing labor and delivery samples.Capa (b)(4) assessed the significance of the false positive rates to the safety and effectiveness of the test in pregnant and labor and delivery patients.Investigation conclusions made within the capa indicate that alere determine hiv-1/2 ag/ab combo produces results within the range expected as mentioned in the product pi and has performed similarly with another fda-approved 4th generation test in a comparable field study.Based on the above, there is no evidence to suggest a product deficiency and the investigation is deemed closed.The trend will be further monitored and tracked.

Brand Name
ALERE DETERMINE HIV-1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ORGENICS LTD
6 dan street
yavne hamerkaz
yavne, 81225
IS  81225
MDR Report Key5603819
Report Number3008754095-2016-00012
Device Sequence Number331538
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)170321(10)160223
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
120037/0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2017
Device Catalogue Number7D2648
Device Lot Number160223
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2016
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;